Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 1, NWS St. Louis, MO

February 4, 200823 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Feb 4, 2008, 3:32 PM CST for 23 counties in Missouri; 14 counties in Illinois. It took effect at Feb 4, 2008, 6:00 PM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 3:32 PM CST (21:32 UTC)
In effect from
Feb 4, 2008, 6:00 PM CST
Expired
Feb 5, 2008, 10:26 PM CST
In force
28 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 37 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 15 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
401 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 042132
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CST MON FEB 4 2008

...STRONG STORM SYSTEM TAKING AIM ON THE CENTRAL U.S...

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-050945-
/O.NEW.KLSX.FF.A.0001.080205T0000Z-080206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
332 PM CST MON FEB 4 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...
  FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN...MADISON...
  MONITEAU...MONTGOMERY...OSAGE...PIKE...REYNOLDS...ST. 
  CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. 
  GENEVIEVE...WARREN AND WASHINGTON.

* THROUGH TUESDAY AFTERNOON

* VERY MOIST AIR HAS PUSHED INTO THE CENTRAL U.S. TODAY. SEVERAL
  WEATHER DISTURBANCES WILL BE INTERACTING WITH THIS
  MOISTURE...SETTING THE STAGE FOR SEVERAL ROUNDS OF THUNDERSTORMS
  WITH HEAVY RAIN. THE FIRST ROUND OF THUNDERSTORMS IS EXPECTED TO
  FORM THIS EVENING OVER CENTRAL MISSOURI AND SOUTHWEST
  ILLINOIS...THEN PUSH INTO EASTERN MISSOURI AND SOUTHERN
  ILLINOIS. THERE SHOULD THEN BE A BREAK IN THE HEAVY RAINFALL
  LATE TONIGHT AND EARLY TUESDAY...HOWEVER BY TUESDAY AFTERNOON
  WIDESPREAD THUNDERSTORMS WILL PRODUCE ANOTHER ROUND OF HEAVY
  RAIN OVER PARTS OF THE WATCH AREA. THE HEAVIEST RAINFALLS ARE
  FORECAST TO OCCUR WITH THIS SECOND ROUND OF STORMS.

* THE SNOWFALL OF LAST THURSDAY AND THURSDAY NIGHT HAS SATURATED
  THE GROUND ACROSS MOST OF THE REGION...SO IT WILL TAKE VERY
  LITTLE HEAVY RAIN TO PRODUCE A FLASH FLOODING THREAT.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

TRUETT
6 follow-up statements
000 
WGUS63 KLSX 051023
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CST TUE FEB 5 2008

...STRONG STORM SYSTEM TAKING AIM ON THE MISSISSIPPI VALLEY REGION...

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-052230-
/O.EXT.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
423 AM CST TUE FEB 5 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
  JEFFERSON...LINCOLN...MADISON...MONITEAU...MONTGOMERY...
  OSAGE...PIKE...REYNOLDS...ST. CHARLES...ST. FRANCOIS...ST. 
  LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND 
  WASHINGTON.

* THROUGH THIS EVENING

* A LOW PRESSURE SYSTEM IN SOUTHWEST OKLAHOMA WILL MOVE NORTHEAST
  ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
  SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS DURING THE NEXT 24
  HOURS. AS A RESULT OF THIS FRONT...THE LOW PRESSURE
  SYSTEM...AND A COPIOUS AMOUNT OF MOISTURE...THUNDERSTORMS WITH
  HEAVY RAIN ARE EXPECTED TODAY INTO THE EVENING. ONE ROUND OF
  THUNDERSTORMS HAS ALREADY IMPACTED PORTIONS OF THE WATCH AREA
  PRODUCING AVERAGE RAINFALL AMOUNTS AROUND ONE INCH. THESE
  ADDITIONAL THUNDERSTORMS COULD PRODUCE ANOTHER 2 TO 3 INCHES OF
  RAIN ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND
  SOUTHERN ILLINOIS BY EARLY EVENING.

* THE RECENT RAINFALL ALONG WITH THE SNOWFALL OF LAST THURSDAY
  AND THURSDAY NIGHT HAS SATURATED THE GROUND ACROSS MOST OF THE
  REGION...SO IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A
  FLASH FLOODING THREAT.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GLASS
000 
WGUS63 KLSX 052035
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CST TUE FEB 5 2008

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-060600-
/O.CON.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
235 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
  JEFFERSON...LINCOLN...MADISON...MONITEAU...MONTGOMERY...
  OSAGE...PIKE...REYNOLDS...ST. CHARLES...ST. FRANCOIS...ST. 
  LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND 
  WASHINGTON.

* UNTIL MIDNIGHT CST TONIGHT

* A LOW PRESSURE SYSTEM IN NORTHEAST OKLAHOMA WILL MOVE NORTHEAST
  ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
  SOUTHERN MISSOURI AND ILLINOIS DURING THE NEXT 12 HOURS.
  THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO TRAVERSE THIS
  FRONT WITH ADDITIONAL RAINFALL OF 1 TO 3 INCHES EXPECTED THIS
  EVENING.

* THE RECENT RAINFALL ALONG WITH THE SNOWFALL OF LAST THURSDAY 
  AND THURSDAY NIGHT HAS SATURATED THE GROUND ACROSS MOST OF THE 
  REGION...SO IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A 
  FLASH FLOODING THREAT. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CVKING
000 
WGUS63 KLSX 060023
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CST TUE FEB 5 2008

MOZ036-041-042-047>050-060130-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY
623 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND
NORTHEAST MISSOURI HAS BEEN CANCELLED. THE RAIN WAS MOVING OUT OF
CENTRAL AND NORTHEAST MISSOURI EARLY THIS EVENING...AND THE THREAT
OF HEAVY RAIN HAS DIMINISHED.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065-
072>075-084-085-099-060600-
/O.CON.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONTGOMERY-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
623 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...
  FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN...MADISON...
  MONTGOMERY...REYNOLDS...ST. CHARLES...ST. FRANCOIS...ST. 
  LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND 
  WASHINGTON.

* UNTIL MIDNIGHT CST TONIGHT

* A LOW PRESSURE SYSTEM IN NORTHEAST OKLAHOMA WILL MOVE 
  NORTHEAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED 
  ACROSS SOUTHERN MISSOURI AND ILLINOIS DURING THE NEXT 12 
  HOURS. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO TRAVERSE 
  THIS FRONT WITH ADDITIONAL RAINFALL OF 1 TO 3 INCHES EXPECTED 
  THIS EVENING. 

* THE RECENT RAINFALL ALONG WITH THE SNOWFALL OF LAST THURSDAY 
  AND THURSDAY NIGHT HAS SATURATED THE GROUND ACROSS MOST OF THE 
  REGION...SO IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A 
  FLASH FLOODING THREAT. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

SCHROEDER
000 
WGUS63 KLSX 060309
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST TUE FEB 5 2008

ILZ058-098-099-MOZ051-052-059>062-072-060415-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-CALHOUN IL-JERSEY IL-MONTGOMERY-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-CRAWFORD-
INCLUDING THE CITIES OF...ST CHARLES...UNION
909 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST
CENTRAL MISSOURI HAS BEEN CANCELLED. 

SIGNIFICANT RAIN HAS MOVED TO THE EAST OF THE AREA...AND THE
THREAT OF FLASH FLOODING HAS ENDED.

$$

ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-073>075-084-
085-099-060600-
/O.CON.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST LOUIS...FARMINGTON
909 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...IRON...JEFFERSON...MADISON...REYNOLDS...ST. 
  FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE AND 
  WASHINGTON.

* UNTIL MIDNIGHT CST TONIGHT

* A LOW PRESSURE SYSTEM IN NORTHEAST OKLAHOMA WILL MOVE 
  NORTHEAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED 
  ACROSS SOUTHERN MISSOURI AND ILLINOIS DURING THE NEXT 12 
  HOURS. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO TRAVERSE 
  THIS FRONT WITH ADDITIONAL RAINFALL OF 1 TO 3 INCHES EXPECTED 
  THIS EVENING. 

* THE RECENT RAINFALL ALONG WITH THE SNOWFALL OF LAST THURSDAY 
  AND THURSDAY NIGHT HAS SATURATED THE GROUND ACROSS MOST OF THE 
  REGION...SO IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A 
  FLASH FLOODING THREAT. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

SCHROEDER
000 
WGUS63 KLSX 060343
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CST TUE FEB 5 2008

ILZ059-079-100>102-MOZ063>065-073>075-084-085-099-060445-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST LOUIS...FARMINGTON
943 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. 

THE SIGNIFICANT RAIN HAS MOVED TO THE EAST OF THE AREA...AND THE
THREAT OF HEAVY RAIN HAS ENDED.

$$

ILZ060-064-065-069-070-074-060600-
/O.CON.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM
943 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  COUNTIES...BOND IL...CLINTON IL...FAYETTE IL...MARION IL...
  MONTGOMERY IL AND WASHINGTON IL.

* UNTIL MIDNIGHT CST TONIGHT

* A LOW PRESSURE SYSTEM IN NORTHEAST OKLAHOMA WILL MOVE NORTHEAST
  ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
  SOUTHERN MISSOURI AND ILLINOIS DURING THE NEXT 12 HOURS.
  THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO TRAVERSE THIS
  FRONT WITH HEAVY RAIN POSSIBLE UNTIL MIDNIGHT.

* THE RECENT RAINFALL ALONG WITH THE SNOWFALL OF LAST THURSDAY 
  AND THURSDAY NIGHT HAS SATURATED THE GROUND ACROSS MOST OF THE 
  REGION...SO IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A 
  FLASH FLOODING THREAT. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

SCHROEDER
000 
WGUS63 KLSX 060426
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CST TUE FEB 5 2008

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR SOUTH CENTRAL ILLINOIS...

.THE THREAT OF HEAVY RAIN HAS ENDED ACROSS THE AREA.

ILZ060-064-065-069-070-074-060530-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-080206T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM
1026 PM CST TUE FEB 5 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL ILLINOIS HAS
BEEN CANCELLED.

THE HEAVY RAIN HAS MOVED TO THE EAST OF THE AREA...AND THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.

$$

SCHROEDER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Feb 4, 3:06 PM CST, 26 minutes earlier.

Area forecast discussion, Feb 4, 3:06 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CST MON FEB 4 2008

.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.

FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.

IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.

SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.

OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.

BYRD
&&

.AVIATION...
FOR THE 12Z TAFS...
THE WARM FRONT EXTENDS FROM CENTRAL KS IN AN WEST-EAST ORIENTATION
SOUTH OF INTERSTATE 70 INTO SRN IL EARLY THIS MORNING. LIFR CONDITIONS
CONSISTING OF DENSE FOG ARE DOMINATE ALONG AND NORTH OF THIS BOUNDARY
AND MOST OBSERVATION SITES ARE REPORTING VSBYS OF 1/4SM OR LESS. DENSE
FOG EVEN PERSISTS SOUTH OF THE BOUNDARY THRU SE MO AND SRN IL. EXPECT
KUIN WILL JOIN THE REST OF THE 1/4SM GROUP SHORTLY. THE WARM FRONT
WILL LIFT NORTHWARD THIS MORNING WITH FROPA AT KUIN AROUND 18Z AND
INCREASING SOUTHERLY WINDS WITH ITS PASSAGE. THE VSBY AND CIG HEIGHTS
SHOULD IMPROVE NOT ONLY WITH FROPA BUT ALSO WITH TIME AS THE WARM
SECTOR EXPANDS NORTHWARD. THE BIGGEST UNKNOWN WAS JUST HOW QUICKLY
TO IMPROVE CONDITIONS. BELIEVE BY LATE AFTERNOON TO EARLY EVENING
VFR WILL PREVAIL AT MOST SITES WITH KUIN AT MVFR. PRECIPITATION
WISE JUST EXPECTING SOME DRIZZLE OR LGT RAIN IN NE MO AND WEST
CENTRAL IL THIS MORNING. ADDED A PROB GROUP FOR THUNDER AT KSTL/KSUS
LATE TONIGHT AS THE LLJ RAMPS UP AND PROVIDES LIFT WELL IN ADVANCE
OF AN ENCROACHING CDFNT. THIS CDFNT SHOULD PASS THRU KUIN AROUND
09Z BRINGING A RETURN OF IFR CONDITIONS.

GLASS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR KNOX-LEWIS-MARION-SHELBY.

IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
     IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR ADAMS IL-BROWN IL.
&&

WFO LSX
Hazardous weather outlook, Feb 4, 5:46 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CST MON FEB 4 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
546 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT
TIMES...IS EXPECTED TO GRADUALLY LIFT FROM SOUTH TO NORTH TODAY...
WITH VISIBILITIES EXPECTED TO IMPROVE OVER A WIDESPREAD AREA BY
MIDDAY. DENSE FOG ADVISORIES ARE IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT.

IN ADDITION...PATCHY LIGHT FREEZING DRIZZLE OR RAIN EARLY THIS
MORNING OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
MAY DEPOSIT A THIN GLAZE OF ICE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TONIGHT OVER
PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. PRIMARY SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ELSEWHERE IN THE
AREA...THERE IS A CHANCE FOR THUNDERSTORMS...BUT THEIR COVERAGE
WILL BE SPARSE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO TUESDAY
OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. ELSEWHERE
IN THE AREA...THERE WILL BE THE CHANCE FOR THUNDERSTORMS
NORTHWESTWARD INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
SOME THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...ESPECIALLY GIVEN THAT MANY AREAS ALREADY HAVE FAIRLY
SATURATED GROUND FROM THE RECENT SNOW.

THE RAIN WILL THEN CHANGE TO SNOW FROM LATE TUESDAY INTO TUESDAY
NIGHT...AND CONTINUE INTO WEDNESDAY MORNING. LIGHT SNOW
ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY FOR AREAS NORTH OF
INTERSTATE 70.

THERE IS ANOTHER CHANCE FOR SNOW ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER PARTS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:50 PM CSTDense Fog AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more15 hr
Feb 4, 12:15 PM CSTDense Fog AdvisoryLSXKnox, Lewis, Marion105 min
Feb 4, 3:32 PM CSTWinter Storm WatchLSXKnox, Lewis, Marion, Shelby13 hr

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.